Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235434] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Aronov, B; Har-Peled, S; Sharir, M, Approximation Algorithms for Minimum-Width Annuli and Shells, Discrete and Computanional Geometry, vol. 24 no. 4 (2000), pp. 687-705
    (last updated on 2017/12/11)

    Abstract:
    Let S be a set of n points in ℝd. The "roundness" of S can be measured by computing the width ωz.ast; = ω*(S) of the thinnest spherical shell (or annulus in ℝ2) that contains S. This paper contains two main results related to computing an approximation of ω*: (i) For d = 2, we can compute in O(n log n) time an annulus containing S whose width is at most 2ω*(S). We extend this algorithm, so that, for any given parameter ε > 0, an annulus containing S whose width is at most (1 + ε)ω* is computed in time O(n log n + n/ε2). (ii) For d ≥ 3, given a parameter ε > 0, we can compute a shell containing S of width at most (1 + ε)ω* either in time O((n/εd) log(Δ/ω*ε)) or in time O((n/εd-2)(log n + 1/ε) log(Δ/ω*ε)), where Δ is the diameter of S.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320